Alert archive / North Dakota / Flash Flood Watches in 2014
Flash Flood Watch 2, NWS Grand Forks, ND
NWS Grand Forks, ND issued this flash flood watch at Jun 27, 2014, 2:18 PM CDT for 17 counties in North Dakota; 6 counties in Minnesota. It took effect at Jun 27, 2014, 4:00 PM CDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2014, 2:18 PM CDT (19:18 UTC)
- In effect from
- Jun 27, 2014, 4:00 PM CDT
- Expired
- Jun 28, 2014, 3:30 PM CDT
- In force
- 24 hr
- Issued by
- NWS Grand Forks, ND
- Flood severity
- None
All 23 counties
Clay County, MN, Kittson County, MN, Marshall County, MN, Norman County, MN, Polk County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 24 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.3 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1433 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
873 WGUS63 KFGF 271918 FFAFGF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE GRAND FORKS ND 218 PM CDT FRI JUN 27 2014 MNZ001>004-007-029-NDZ006>008-014>016-024-026>030-038-039-049- 052>054-281800- /O.NEW.KFGF.FF.A.0002.140627T2100Z-140628T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-TOWNER- CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...WARREN...BRECKENRIDGE...CANDO... LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON... ADAMS 218 PM CDT FRI JUN 27 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF MINNESOTA AND NORTH DAKOTA... INCLUDING THE FOLLOWING AREAS...IN MINNESOTA...CLAY... KITTSON...NORMAN...WEST MARSHALL...WEST POLK AND WILKIN. IN NORTH DAKOTA...BARNES...BENSON...CASS...CAVALIER...EASTERN WALSH...EDDY...GRAND FORKS...GRIGGS...NELSON...PEMBINA... RAMSEY...RANSOM...RICHLAND...SARGENT...STEELE...TOWNER... TRAILL AND WESTERN WALSH. * THROUGH SATURDAY AFTERNOON * THUNDERSTORMS CONTAINING TORRENTIAL RAIN WILL MOVE INTO THE DEVILS LAKE BASIN THIS AFTERNOON AND PERSIST OVERNIGHT. ADDITIONAL STORMS WILL MOVE NORTH INTO THE RED RIVER VALLEY FROM NORTHEAST SOUTH DAKOTA LATER THIS AFTERNOON INTO THIS EVENING AND PERSIST INTO SATURDAY. * AREAS ALONG AND WEST OF THE RED RIVER VALLEY HAVE THE POTENTIAL OF SEEING 2 TO 3 INCHES OF RAINFALL...WITH LOCALLY HIGHER AMOUNTS NEAR ANY THUNDERSTORM THROUGH SATURDAY AFTERNOON. THIS WILL CAUSE FLASH FLOODING ISSUES WHERE STORMS PERSIST FOR MORE THAN ONE HOUR...WITH EXTREME RAINFALL RATES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ DK
5 follow-up statements
431 WGUS63 KFGF 280045 FFAFGF FLOOD WATCH NATIONAL WEATHER SERVICE GRAND FORKS ND 745 PM CDT FRI JUN 27 2014 MNZ001>004-007-029-NDZ006>008-014>016-024-026>030-038-039-049- 052>054-281800- /O.CON.KFGF.FF.A.0002.000000T0000Z-140628T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-TOWNER- CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...WARREN...BRECKENRIDGE...CANDO... LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON... ADAMS 745 PM CDT FRI JUN 27 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF MINNESOTA AND NORTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN MINNESOTA...CLAY...KITTSON...NORMAN... WEST MARSHALL...WEST POLK AND WILKIN. IN NORTH DAKOTA... BARNES...BENSON...CASS...CAVALIER...EASTERN WALSH...EDDY... GRAND FORKS...GRIGGS...NELSON...PEMBINA...RAMSEY...RANSOM... RICHLAND...SARGENT...STEELE...TOWNER...TRAILL AND WESTERN WALSH. * THROUGH SATURDAY AFTERNOON * SEVERAL AREAS HAVE RECEIVED AROUND AN INCH OF RAIN THIS EVENING...WITH LOCALIZED AMOUNTS OF 2 TO 3 INCHES ALSO REPORTED. AS A RESULT...THE SOILS ARE VERY SATURATED. * ADDITIONAL THUNDERSTORMS CONTAINING HEAVY RAIN WILL MOVE INTO THE REGION SATURDAY MORNING. * THE BEST POTENTIAL FOR FLASH FLOODING WILL BE LATE SATURDAY MORNING INTO THE EARLY AFTERNOON HOURS. EXTREME RAINFALL RATES ARE EXPECTED...AND COULD LEAD TO LOCALIZED FLASH FLOODING ISSUES. * MOST LOCATIONS HAVE THE POTENTIAL FOR 2 TO 3 INCHES OF RAINFALL...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
075 WGUS63 KFGF 280906 FFAFGF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE GRAND FORKS ND 406 AM CDT SAT JUN 28 2014 MNZ001>004-007-029-NDZ006>008-014>016-024-026>030-038-039-049- 052>054-290000- /O.EXT.KFGF.FF.A.0002.000000T0000Z-140629T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-TOWNER- CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...WARREN...BRECKENRIDGE...CANDO... LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON... ADAMS 406 AM CDT SAT JUN 28 2014 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF MINNESOTA AND NORTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN MINNESOTA...CLAY...KITTSON...NORMAN... WEST MARSHALL...WEST POLK AND WILKIN. IN NORTH DAKOTA... BARNES...BENSON...CASS...CAVALIER...EASTERN WALSH...EDDY... GRAND FORKS...GRIGGS...NELSON...PEMBINA...RAMSEY...RANSOM... RICHLAND...SARGENT...STEELE...TOWNER...TRAILL AND WESTERN WALSH. * SEVERAL AREAS RECEIVED AROUND AN INCH OF RAIN LAST EVENING...WITH LOCALIZED AMOUNTS OF 2 TO 3 INCHES ALSO REPORTED ACROSS THE NORTHERN VALLEY. AS A RESULT...THE SOILS ARE VERY SATURATED. * ADDITIONAL THUNDERSTORMS CONTAINING HEAVY RAIN WILL MOVE INTO THE REGION LATER THIS MORNING CONTINUING INTO THE AFTERNOON. THE PRIMARY THREAT AREA LOOKS TO BE ACROSS THE DEVILS LAKE BASIN INTO THE NORTHERN VALLEY. MORE LOCALIZED FLOODING POTENTIAL EXPECTED ACROSS THE REMAINDER OF THE WATCH AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
096 WGUS63 KFGF 281517 FFAFGF FLOOD WATCH NATIONAL WEATHER SERVICE GRAND FORKS ND 1017 AM CDT SAT JUN 28 2014 MNZ001>004-007-029-NDZ006>008-014>016-024-026>030-038-039-049- 052>054-290000- /O.CON.KFGF.FF.A.0002.000000T0000Z-140629T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-TOWNER- CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...WARREN...BRECKENRIDGE...CANDO... LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON... ADAMS 1017 AM CDT SAT JUN 28 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF MINNESOTA AND NORTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN MINNESOTA...CLAY...KITTSON...NORMAN... WEST MARSHALL...WEST POLK AND WILKIN. IN NORTH DAKOTA... BARNES...BENSON...CASS...CAVALIER...EASTERN WALSH...EDDY... GRAND FORKS...GRIGGS...NELSON...PEMBINA...RAMSEY...RANSOM... RICHLAND...SARGENT...STEELE...TOWNER...TRAILL AND WESTERN WALSH. * UNTIL 7 PM CDT THIS EVENING * ADDITIONAL THUNDERSTORMS CONTAINING TORRENTIAL RAIN WILL MOVE INTO THE REGION LATER THIS MORNING CONTINUING INTO THE AFTERNOON. THE PRIMARY THREAT AREA LOOKS TO BE ACROSS THE DEVILS LAKE BASIN INTO THE NORTHERN VALLEY. MORE LOCALIZED FLOODING POTENTIAL EXPECTED ACROSS THE REMAINDER OF THE WATCH AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ DK
778 WGUS63 KFGF 281844 FFAFGF FLOOD WATCH NATIONAL WEATHER SERVICE GRAND FORKS ND 144 PM CDT SAT JUN 28 2014 MNZ001>004-007-029-NDZ008-016-026>030-038-039-049-052>054-281945- /O.CAN.KFGF.FF.A.0002.000000T0000Z-140629T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-PEMBINA- EASTERN WALSH-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS- RANSOM-SARGENT-RICHLAND-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...WARREN...BRECKENRIDGE...CAVALIER... GRAFTON...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON... ADAMS 144 PM CDT SAT JUN 28 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF MINNESOTA AND NORTH DAKOTA HAS BEEN CANCELLED. THERE WILL BE SCATTERED THUNDERSTORMS MOVING FROM SOUTH TO NORTH THIS AFTERNOON FOR EASTERN NORTH DAKOTA INTO WESTERN MINNESOTA. STORMS ARE MOVING VERY FAST THOUGH...AND WHILE SOME BRIEF HEAVY RAIN IS POSSIBLE...THE THREAT FOR FLASH FLOODING HAS ENDED. $$ NDZ006-007-014-015-024-290000- /O.CON.KFGF.FF.A.0002.000000T0000Z-140629T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD 144 PM CDT SAT JUN 28 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHEAST NORTH DAKOTA...INCLUDING THE FOLLOWING AREAS...BENSON...CAVALIER...EDDY...RAMSEY AND TOWNER. * UNTIL 7 PM CDT THIS EVENING * ADDITIONAL THUNDERSTORMS CONTAINING TORRENTIAL RAIN WILL MOVE INTO THE REGION THIS AFTERNOON AND LINGER INTO THIS EVENING IN THE DEVILS LAKE BASIN. .PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
740 WGUS63 KFGF 282030 FFAFGF FLOOD WATCH NATIONAL WEATHER SERVICE GRAND FORKS ND 330 PM CDT SAT JUN 28 2014 NDZ006-007-014-015-024-282130- /O.CAN.KFGF.FF.A.0002.000000T0000Z-140629T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD 330 PM CDT SAT JUN 28 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF NORTHEAST NORTH DAKOTA HAS BEEN CANCELLED. THE THREAT FOR FLASH FLOODING HAS ENDED. THERE MAY BE A FEW SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING...BUT THEY ARE NOT EXPECTED TO PRODUCE FLASH FLOODING. $$ DK
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this flash flood watch went out at Jun 27, 2:18 PM CDT, 0 minutes earlier.
Area forecast discussion, Jun 27, 2:18 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
218 PM CDT FRI JUN 27 2014
.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 220 PM CDT FRI JUN 27 2014
THE MAIN CHALLENGE WILL BE HEAVY RAINFALL THROUGH SATURDAY. THE
MODELS ARE IN DECENT AGREEMENT...BUT STILL DIFFERENCES IN OVERALL
EVOLUTION OF CONVECTION. THE HRRR IS DOING A GOOD JOG IN THE NEAR
TERM...AND THE NAM/GFS ARE NOT TOO BAD WITH LARGE SCALE FEATURES
INTO SUNDAY.
FOR THE REST OF THIS AFTERNOON THROUGH SAT...THE THREAT FOR HEAVY
RAIN IS BECOMING MORE LIKELY...AND WE WILL ISSUE A FLASH FLOOD
WATCH ALONG AND WEST OF THE VALLEY THROUGH 18Z SUNDAY. THERE IS A
SHORTWAVE/MCV THAT WILL LIFT NORTH AND AFFECT THE DVL BASIN AND
THE VALLEY. EXPECT VIGOROUS CONVECTION WITH TORRENTIAL
RAIN...SOME SMALL HAIL AND PERHAPS SOME WIND GIVEN THE HIGH
MOISTURE...PWATS TO 1.75 INCHES LATER TONIGHT AND MUCAPE TO 3000
J/KG. THE LIMITING FACTOR FOR SEVERE WEATHER THROUGH TONIGHT AN
EVEN INTO SAT WILL BE FAIRLY WEAK DEEP LAYERED SHEAR ONLY AROUND
25-30KT. GIVEN THE HIGH INSTABILITY AND 70 DEWPOINTS...WE CAN
NEVER TOTALLY RULE OUT SEVERE STORMS. WE WILL MENTION HEAVY RAIN IN
THE GRIDS THROUGH SATURDAY. THE THREAT FOR HEAVY RAIN INTO THE MN
COUNTIES LATER TONIGHT AND SAT WILL NEED TO BE MONITORED...WITH
HEAVY RAIN POSSIBLE ANYWHERE A THUNDERSTORM CAN DEVELOP IN THIS
TROPICAL ENVIRONMENT. THE MAIN SHORTWAVE TROUGH WILL LIFT THROUGH
THE REGION SATURDAY...AND ANOTHER ROUND OF SHOWERS AND STORMS ARE
LIKELY AFTER PERHAPS A BREAK DURING THE MORNING WITH MAINLY
DIURNALLY DRIVEN STORMS...SINCE THE LLJ IS NOT THAT STRONG AROUND
30-35KT OR SO. ONCE AGAIN...THE MAIN THREAT IS HEAVY RAIN WITH
DEEP LAYERED SHEAR FAIRLY WEAK BUT A BIT STRONGER THAN TODAY...SO
ONCE AGAIN A FEW SEVERE STORMS POSSIBLE WITH HAIL/WIND. THERE WILL
BE SOME AREAS THAT COULD RECEIVE VERY HEAVY RAINFALL AMOUNTS IN
EXCESS OF 3 INCHES...PERHAPS MORE WHERE STORMS PERSIST FOR ANY
LENGTH OF TIME THROUGH SATURDAY.
ON SAT NIGHT...THERE WILL BE A DRYING TREND FROM WEST TO EAST AND
THE ORGANIZED CONVECTIVE THREAT SHOULD END.
.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 220 PM CDT FRI JUN 27 2014
ON SUNDAY...A STRONG LOW WILL WRAP UP IN CANADA WITH STRONGER
WINDS POSSIBLE NEAR THE CANADIAN BORDER. THERE WILL BE THE
CONTINUED THREAT FOR SHOWERS AND A FEW STORMS MAINLY IN THE NORTH.
FOR MONDAY...IT SHOULD BE COOL AND THE POTENTIAL FOR MORE SHOWERS
AND PERHAPS A STORM. THERE WILL STILL BE HIGH PWATS OVER 1.25
INCHES IN THE NORTH...SO MORE LOCALLY HEAVY RAINFALL CAN/T BE
RULED OUT.
LARGE UPPER LOW WILL DEPART THE AREA TO THE EAST TUESDAY WITH A
LINGERING LOW CHANCE FOR DIURNAL SHOWERS. THEN DRIER AIR WORKS IN
FOR WED-THU BEFORE NEXT SYSTEM ARRIVES BRINGING CHANCE FOR
THUNDERSTORMS THURSDAY NIGHT INTO FRIDAY. GFS/ECMWF HAVING RUN TO
RUN ISSUES IN REGARDS TO WHETHER THERE WILL BE AN UPPER RIDGE
BUILDING OVER THE NRN PLAINS LATE IN THE WEEK OR A FLATTER ZONAL
FLOW. HOWEVER IT DOES APPEAR A SHORT WAVE WILL IMPACT NORTH
DAKOTA/NRN MN LATE WEEK BUT UNLIKE THE PAST TWO SYSTEMS MAY NOT
LINGER AROUND AS LONG AS IT MOVES EAST FRI NIGHT-SATURDAY. LATE
WEEK MAY TURN QUITE WARM AND VERY HUMID.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1250 PM CDT FRI JUN 27 2014
A MOST DIFFICULT FORECAST AS VERY LOW CONFIDENCE IN TIMING
SHOWER/TSTMS AT ANY ONE SIGHT MAKES IT DIFFICULT WHETHER TO GO
VICINITY THUNDERSTORM OR PREDOMINATE FOR ANY LENGTH OF TIME. STUCK
WITH A LONG TERM VCTS FOR MOST AREAS TONIGHT INTO SATURDAY WITH ONLY
PREDOMINATE AT DVL TONIGHT-SATURDAY MORNING AS THREAT SEEMS HIGHER
THERE. EXPECT GUSTY SOUTH-SOUTHEAST WIND AT TIMES 12 TO 25 KTS THRU
THIS EVE AND DIMINISH A BIT OVERNIGHT. AS FOR CIGS...CONVECTIVE
CUMULUS FORMING AROUND 2500 FT AGL AND LOW CIGS RISING TO ABOUT
2000-2500 FT AGL. EXPECT CIGS TO REMAIN AT THESE LEVELS FOR THE
MOST PART THE NEXT 24 HOURS....THOUGH SOME LOWERING CERTAINLY
POSSIBLE ESP DVL BASIN WITH MORE RAIN THERE. NOT OUT OF THE
QUESTION CIGS COULD GO BACK INTO IFR RANGE 10Z-14Z SAT.
&&
.HYDROLOGY...
ISSUED AT 1250 PM CDT FRI JUN 27 2014
CANCELLED THE RIVER FLOOD WARNINGS FOR THE S BUFFALO RIVER AT SABIN
WHERE RIVER LEVELS DROPPED BELOW FLOOD STAGE AND FOR THE TWO RIVERS
RIVER AT HALLOCK...WHERE STAGES PEAKED JUST BELOW FLOOD STAGE. THE
RED RIVER AT FARGO CONTINUES TO DECLINE...WHILE RIVER STAGES ARE
HOLDING FAIRLY STEADY FROM EAST GRAND FORKS TO DRAYTON. OSLO IS THE
ONLY FORECAST POINT THAT REMAINS IN MODERATE FLOOD STAGE. PLACEMENT
AND COVERAGE OF THE HEAVIER RAINFALL THIS WEEKEND WILL DETERMINE
POTENTIAL IMPACTS FOR AREA RIVERS AND STREAMS.
SHOWERS AND THUNDERSTORMS THIS AFTERNOON THROUGH SATURDAY NIGHT WILL
POSE THE RISK FOR LOCALLY HEAVY RAINFALL. THUS...FLOODING CONCERNS
WILL NEED TO BE MONITORED THROUGH THE WEEKEND.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR NDZ006>008-
014>016-024-026>030-038-039-049-052>054.
MN...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR MNZ001>004-007-
029.
&&
SHORT TERM...DK
LONG TERM...DK/RIDDLE
AVIATION...RIDDLE
HYDROLOGY...MAKOWSKIHazardous weather outlook, Jun 27, 7:00 AM CDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 700 AM CDT FRI JUN 27 2014 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-281200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 700 AM CDT FRI JUN 27 2014 ...THREAT FOR SEVERE STORMS AND HEAVY RAIN TONIGHT AND AGAIN SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP MAINLY THIS AFTERNOON BECOMING MORE WIDESPREAD TONIGHT. SOME STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL THIS EVENING. THERE IS ALSO THE POTENTIAL FOR HEAVY RAINFALL ALTHOUGH AT THIS POINT IT IS UNCLEAR WHERE THE FAVORED HEAVY RAIN POTENTIAL AREA WILL BE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL CONTINUE SATURDAY WITH THE FAVORED AREA FOR SEVERE STORMS EAST OF THE VALLEY SATURDAY AFTERNOON AND EVENING. THE THREAT FOR HEAVY RAIN WILL CONTINUE MAINLY ALONG AND EAST OF THE VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.
Nearby
Flash Flood Watches in North Dakota, 2014Flash Flood Watches in Minnesota, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.